Symmetries of the octonionic root system of E8

Mehmet Koca

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

Octonionic root system of E8 is decomposed as the 9 sets of Hurwitz integers, each set satisfying the binary tetrahedral group structure, and the 12 sets of quaternionic units, each set obeying the dicylic group structure of order 12. This fact is used to prove that the automorphism group of the octonionic root system of E7 is the finite subgroup of G 2, of order 12 096, an explicit 7×7 matrix realization of which is constructed. Possible use of the octonionic representation of the E 6 root system as orbifolds and the relevance of the binary tetrahedral structures with the statistical mechanics models are suggested.

Original languageEnglish
Pages (from-to)497-510
Number of pages14
JournalJournal of Mathematical Physics
Volume33
Issue number2
Publication statusPublished - 1992

Fingerprint

Statistical mechanics
Root System
Symmetry
symmetry
Binary
subgroups
statistical mechanics
integers
Orbifold
Statistical Mechanics
Automorphism Group
Subgroup
matrices
Unit
Integer

ASJC Scopus subject areas

  • Organic Chemistry

Cite this

Symmetries of the octonionic root system of E8 . / Koca, Mehmet.

In: Journal of Mathematical Physics, Vol. 33, No. 2, 1992, p. 497-510.

Research output: Contribution to journalArticle

Koca, Mehmet. / Symmetries of the octonionic root system of E8 . In: Journal of Mathematical Physics. 1992 ; Vol. 33, No. 2. pp. 497-510.
@article{c3fc09689d0c472ca08f8539ca655ce0,
title = "Symmetries of the octonionic root system of E8",
abstract = "Octonionic root system of E8 is decomposed as the 9 sets of Hurwitz integers, each set satisfying the binary tetrahedral group structure, and the 12 sets of quaternionic units, each set obeying the dicylic group structure of order 12. This fact is used to prove that the automorphism group of the octonionic root system of E7 is the finite subgroup of G 2, of order 12 096, an explicit 7×7 matrix realization of which is constructed. Possible use of the octonionic representation of the E 6 root system as orbifolds and the relevance of the binary tetrahedral structures with the statistical mechanics models are suggested.",
author = "Mehmet Koca",
year = "1992",
language = "English",
volume = "33",
pages = "497--510",
journal = "Journal of Mathematical Physics",
issn = "0022-2488",
publisher = "American Institute of Physics Publising LLC",
number = "2",

}

TY - JOUR

T1 - Symmetries of the octonionic root system of E8

AU - Koca, Mehmet

PY - 1992

Y1 - 1992

N2 - Octonionic root system of E8 is decomposed as the 9 sets of Hurwitz integers, each set satisfying the binary tetrahedral group structure, and the 12 sets of quaternionic units, each set obeying the dicylic group structure of order 12. This fact is used to prove that the automorphism group of the octonionic root system of E7 is the finite subgroup of G 2, of order 12 096, an explicit 7×7 matrix realization of which is constructed. Possible use of the octonionic representation of the E 6 root system as orbifolds and the relevance of the binary tetrahedral structures with the statistical mechanics models are suggested.

AB - Octonionic root system of E8 is decomposed as the 9 sets of Hurwitz integers, each set satisfying the binary tetrahedral group structure, and the 12 sets of quaternionic units, each set obeying the dicylic group structure of order 12. This fact is used to prove that the automorphism group of the octonionic root system of E7 is the finite subgroup of G 2, of order 12 096, an explicit 7×7 matrix realization of which is constructed. Possible use of the octonionic representation of the E 6 root system as orbifolds and the relevance of the binary tetrahedral structures with the statistical mechanics models are suggested.

UR - http://www.scopus.com/inward/record.url?scp=33646431244&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33646431244&partnerID=8YFLogxK

M3 - Article

VL - 33

SP - 497

EP - 510

JO - Journal of Mathematical Physics

JF - Journal of Mathematical Physics

SN - 0022-2488

IS - 2

ER -